Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Given amplodipene for blood pressure along with chest pain instead of amytriptyline. Caused death. What could be the cause for death?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5612 Questions
By dr, just a question really, my mum was giving amplodipene when her blood pressure was already low with a chest infection, it was giving instead of amytriptyline her normal medication. As a result her condition deteriorated and she died in icy 10 later could this have contributed to her death?? The hospital has admitted giving her the wrong medication and are conducting their own investigation how this happened??
Posted Tue, 27 Aug 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 38 minutes later
Hi and welcome to XXXXXXX Thanks for the query.
I am sorry about your mother.
Amlodipine and amytriptiline are not similar drugs and not used in same indications.
If there was wrong medicine given,then this is serious mistake of medical staff even if there wasnt direct consequance. And there could be serious direct consequance in this case since amlodipine is antihypertensive drug which is contraindicated in hypotension and sometimes(not commonly) it can lead to death if used inproperly. It is hard to say did it cause death or there would be different outcome if amlodipone wasnt used,especially since I dont know her condition just before it happened,but this is definitely something that should be investigated and you need to insist on answers. If this was severe chest infection then it could be the cause of death,but chest infections with hypotension could have been aggravated by amlodipine and in this case you have right to be concerned about wrong treatment. Some facts could be revealed on autopsy if it was performed.
If you have any questions I ll be glad to help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor